We are making last minute changes, so please check back frequently for updates.
On Being Sexual: Innovations in Thought and Science April 19-22, 2012
Thursday, April 19
PRE CONFERENCE CONTINUING EDUCATION WORKSHOPS –
9:00am to 12:00pm Workshop A:
Sex Toys: A Health and Pleasure Perspective
Sarah Tomchesson and Kristen Tribby, Sex Specialists from the Pleasure Chest, Los Angeles (CE 3 hrs, Fee: $50)
1:00pm to 4:00pm Workshop B:
Teaching Sexual Literacy: Moving Beyond Traditional Methods
Nicole Polen-Petit, B.A., M.S., Ph.D., and Gilbert Herdt, B.A., M.A., Ph.D. (CE 3 hrs, Fee: $50)
1:00pm to 4:00pm Workshop C:
Mental Health and Sexuality: Same Old Problems, Brand New Solutions
Stephanie Buehler, M.A., Psy.D. (CE 3 hrs, Fee: $50)
5:30pm THE CONFERENCE OFFICIALLY BEGINS
5:30pm – 6:00pm Opening Remarks
6:00pm – 7:30pm Opening Plenary: David Linden, Ph.D. (CE 1.5 hrs)
Title: “Vice, Virtue and the Brain’s Pleasure Circuits”
Johns Hopkins University neuroscientist and author of “The Compass of Pleasure: How Our Brains Make Fatty Foods, Orgasm, Exercise, Marijuana, Generosity, Vodka, Learning, and Gambling Feel So Good” looks at the neurobiology of pleasure. Whether eating, taking drugs, engaging in sex, or doing good deeds, the pursuit of pleasure is a central drive of the human animal and explains how pleasure affects us at the most fundamental level: in our brain.
8:00pm – 10:00pm Welcome Reception for all attendees and speakers. Yes, we are all about embodiment. Come share the libation of your choice and if you like, once you are feeling the vibe, we hope you will DANCE, dance, dance with music that will appeal to all! DJ’ing by Olga’s own blu.
Reception gratefully sponsored by the American Institute of Bi-Sexuality.
Friday, April 20
8:00am Poster Presentation Set-up
|Session 1||Session 2||Session 3|
|Can We Predict Orgasm?: Investigating Oxytocin Receptor Polymorphism rs53576
Amanda Denes, B.A., M.A., Ph.D. Candidate
University of California, Santa Barbara
|Symposium: Formative research and development of a rights-based sexuality education initiative in Los Angeles
Norman Constantine, Ph.D., Louise Rohrbach, Ph.D., Magaly Marques, M.A., Nicole Ressa, M.P.H., Francisca Angula-Olaiz, Ph.D., Petra Jerman, Ph.D.,M.P.H. Nancy Berglas, M.P.H.
|(CE 1.5) Sex and the Science of Mind Reading: A Multidisciplinary Look at Empathy and Sex Drive
Stella Resnick , Ph.D., Private Practice
|The Bonobo Way: An Alternative Great Ape Paradigm for Human Sexual Behavior
Susan Block, Ph.D.
Director of Block Institute
|The Planned Parenthood-Los Angeles Sexuality Education Initiative Magaly Marques, M.A., Nicole Ressa, M.P.H., Elizabeth Warn, Janelle Watson|
|Jewish Young Adult Sexual Health
Arielle Kowenski, Ronald Peter, Michael Ross, University of Texas Health Science Center
|Youth and Parent Perspectives on Relationship Rights and Gender Equality: Results from 11 Focus Groups
Francisca Angulo-Olaiz, Ph.D., Mona Desai, M.P.H., Petra Jerman, Ph.D., Norman Constantine, M.P.H.
10:30am – 12:00pm Plenary: Moderated by Dr. Carol Queen Panel – How Explicit Sexual Media Shapes and Reflects Desire with Nina Hartley, John Stagliano, Kayden Kross and Morgan Sommer (CE 2 hrs)
12:30pm – 2:00pm
|Luncheon for Students||Sai Sai Noodle Bar in Biltmore Hotel (purchase your own)|
2:00pm – 3:30pm Martin Weinberg, PhD., Colin Williams, PhD, and Joshua Rosenberger, Ph.D. (CE 1.5 hrs) Title: “Trans Men: Identities, Sexualities, and Embodiments”
|4:00pm – 5:30pm||Concurrent Sessions|
|Session 4||Session 5||Session 6|
|Relationship Satisfaction and Commitment in Power Exchange Relationships the BDSM Sub Culture. Carol Cordier Carpenter, MS (c) California State University, Stanislaus Lin Myers, CSU||Symposium (Continues):
Improving Surveys on Adolescent Sexuality: Cognitive Interviews with Latino and African American Teens
Petra Jerman, Ph.D., Jessica Lin, M.P.H., Norman Constantine, M.P.H.
|(CE 1.5) Putting Pleasure Back into Sexuality Education: Demonstration of a Sexual Health Curriculum
Barbara Sayad, Ph.D., M.P.H,
California State University, Monterey Bay
|Eroticism: Understanding Fetish Play and Safety Issues Preventing Physical and Emotional Harm Mitchael A. Metzner, Ph.D., M.Ed. Capella University||Psychometric Assessment of Adolescent’s Attitudes on Relationships Rights and Sexual Communication
Nancy Berglas, M.P.H., UC Berkeley
Norman Constantine, M.P.H., Petra Jerman, Ph.D., M.P.H., Louise Rohrbach, Ph.D.
|Kinky Women Research Study: Preferences and Diversity of Behaviors of Women from the Kink Community. Jennifer Rehor, M.A. San Francisco State University|
5:30pm – 6:30pm “Meet the Researchers” Poster Session – grab a drink and take this opportunity to chat with our researchers about their original presentations.
5:30pm – 7:00pm Cocktails & Networking Sponsored by We-Vibe ……what about meeting your colleagues for a little casual networking? A drink? A little debriefing after a long day of exploring human sexual drive, fantasy, fetish, communication, and learning? Meet up – reconnect with old friends, make new friends and make sure you connect with some of our first timers. Remember how significant your WRSSSS sexual (science) debut was? Help make their first time, one they will remember.
Saturday, April 21
|8:30am – 10:00am||Concurrent Sessions|
|Session 7||Session 8||Session 9|
|Assessing the Barriers and Facilitators of HIV Disclosure Melissa Kew, B.A., M.A.,
University of Chicago
|Associations between United States sexuality education policies and school practices
Patricia Cavazos, Ph.D., Washington University School of Medicine
Melissa Krauss M.P.H., Edward Spitznagel, Ph.D., Angela Lluka, B.A., Laura Bierut, M.D.
| (CE 1.5) A Multidisciplinary Approach to Treating Sexual Pain with Psychotherapy and Physical Therapy
Rachel Pearson, Ph.D., M.A.,
Prairie View Inc., AASECT, AAMFT
Jennifer Celso, D.P.T, W.C.S,
|Making Sense of Men’s Procurement of Sexual Services: Introducing a ‘Multi-factoral Choice Model’ Philip Birch,
B. Soc. Sci (Hons), Pg. Cert. (H.E.P.), PG Cert. (SSRM), PG. Dip. (Soc.Sci.), MSc., Ph.D. (submit 2012)
Lecturer, School of Social Science and Psychology, Univ. of Western Sydney, Australia
|Penalty on the Play: Investigating Sexual Arousal in Male and Female College Athletes Christina Scott, Anaeis Minas Masihi,Lynne Saladin, Ashley Terich,Valerie La Shawn Williams, Whittier College|
10:15am – 11:45pm Plenary: Tim Fong, M.D. (CE 2 hrs)
Title: “Perspectives on the DSM-5 Proposed Classification of Hypersexual Disorder”
12:45pm – 2:15pm Awards Luncheon
2:30pm – 4:00pm Plenary: Jim Weinrich, Ph.D. (CE 1.5 hrs) Title: “On Being Hetero-Homo-Bi-A-sexual: Sexual Attraction Subtypes Revealed in Two Samples Drawn 14 Years Apart”
|4:30pm – 6:00pm||Concurrent Sessions|
|Session 10||Session 11||Session 12|
|Clinical Skills in Supervising Surrogate Partner Therapy
Vena Blanchard, D.H.S,
President, International Professional Surrogates Association
Martin McCombs, Ph.D.
|Cunts, Dicks, and Desire: A Look at Adolescent and Adult Latino Sexual Health
Latina Girls and Sexual Desire
Bianca Guzman, Ph.D.
California State University Los Angeles
Latino Boys and Sexual Desire
Claudia Kouyoumdjian, Ph.D.
California State University, Los Angeles
Gendered Discourses of Latina/Latino Sexuality: How Males and Females Define “Hooking Up”
Steven Moreno-Terrill, M.A.
California State University, Los Angeles
Predictors of Sexual Satisfaction among Mexican American Adult Couples
Donna Castaneda, B.A, M.A, Ph.D.
San Diego State University-Imperial Valley
|(CE 1.5) Gottman Relational Typing as a Predictor of Marital Success in Consensually Non-Monogamous Couples
Joye Swan, Ph.D.
|Magic, Madness and Melancholy of Monogamy Berta Davis, Ph.D UCLA, Department of Psychiatry, Assistant Clinical Professor|
|6:15pm – 7:45pm||Western Region Council Meeting||Cordoban|
8:30pm until… your pleasure Dr. Suzy’s Speakeasy Event – A SSSS night out in LA. This is an offsite event and we’ll reveal the juicy details when you arrive to the conference. Dress up, dress down…..trust us, you won’t be disappointed. Plus our Conference Chair Dr.Hernando Chavez orchestrated it, so you know it has to be sexologically themed and irresistible.
Sunday, April 22
|9:15am – 10:45am||Concurrent Sessions|
|Session 13||Session 14||Session 15|
|Reclaiming Anal Pleasure: Gender and “Prostage”
Susan Stiritz, M.B.A., M.S.W., Ph.D.,
Washington University in St. Louis
Jonathan Branfman, B.A.
|African-Centered Holistic Healing for African American Women Survivors of Childhood Sexual Abuse
Sharon Washington, B.A., M.P.H Candidate
|(CE 1.5) Extremely Quiet and Incredibly Close: The Unspoken Challenges for Diverse Same-Sex Couples
Daniel Alonzo, Psy.D.
Phillips Graduate Institute; California State University, Northridge
|Who is Having Anal Sex and Why?
Leanna Wolfe, Ph.D.,
Dr. Leanna Research / IASHS / Avid Media
|Barriers to Seeking Medical Care and Sexual Health Counseling among University Students in Uganda
Andualem Tadesse, M.P.H.
11:00am – 12:30pm Closing Plenary: Plenary: L.C. Miccio-Fonseca, Ph.D. (CE 1.5 hrs) Title: “Non-Consensual Sexual Activity and MEGA Study Findings on Assessing Youth’s Risk for Coarse Sexual Improprieties and Sexually Abusive Behaviors”
12:30pm – 1:00pm Closing Remarks and Invitations for 2013